Georgia, 2015Damaging Wind in Georgia, September 10, 2015
September 10, 2015 · NWS CAE · 1 event in 1 county or zone
A couple of thunderstorms in Burke County took down some trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of thunderstorms in Burke County took down some trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Sep 10, 1:16 PM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 10, 1:16 PM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
216 PM EDT THU SEP 10 2015
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL LINGER ACROSS THE AREA THROUGH
FRIDAY. AN APPROACHING COLD FRONT WILL MOVE THROUGH THE AREA
SATURDAY NIGHT. HIGH PRESSURE WILL DOMINATE EARLY NEXT WEEK
BRINGING A DRY AND COOL AIRMASS.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE: HAVE INCREASED POPS FOR LATE AFTERNOON INTO EARLY THIS
EVENING BASED ON SHORT WAVE ENERGY PROGGED TO CROSS GA INTO
SOUTHERN AND CENTRAL SC AFTER 20Z. AIRMASS BECOMING MODERATELY
UNSTABLE ACROSS MUCH OF THE MIDLANDS AND CSRA. COULD SEE A FEW
STRONG STORMS GIVEN STEEP LAPSE RATES AND DOWNDRAFT CAPES.
PREVIOUS DISCUSSION:
CONVERGENCE INTO THE SURFACE TROUGH AND UPPER- LEVEL LIFT AHEAD
OF THE UPPER TROUGH SUPPORTS SHOWERS AND THUNDERSTORMS TODAY AND
TONIGHT. THE GREATEST COVERAGE SHOULD BE LATE THIS AFTERNOON INTO
THE EVENING AIDED BY A MID-LEVEL SHORTWAVE TROUGH AND HEATING. THE
HRRR DISPLAYED INCREASED COVERAGE MOVING INTO WEST PART OF THE
FORECAST AREA TOWARD 400 PM. THE NAM INDICATED SURFACE-BASED LI/S
-4 TO -5 WITH PRECIPITABLE WATER AROUND 2 INCHES. MODERATE
INSTABILITY COULD LEAD TO A FEW THUNDERSTORMS WITH STRONG WINDS.
THE HIGH MOISTURE INDICATES SOME OF THE THUNDERSTORMS WILL HAVE
HEAVY DOWNPOURS. AFTERNOON HIGHS WILL WARM TO THE UPPER AND LOWER
90S. EXPECT OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
MODELS HAVE TRENDED DRIER FOR FRIDAY AND FRIDAY NIGHT. MID-LEVEL
DRYING BEHIND A SHORTWAVE MAY LIMIT CONVECTIVE COVERAGE. WITH ONLY
SHALLOW MOISTURE PRESENT...PWAT VALUES WILL RANGE FROM 1.50 TO
1.75. HOWEVER CONVERGENCE INTO A SURFACE TROUGH MAY BE SUFFICIENT
TO TRIGGER STORMS FRIDAY AFTERNOON. REDUCED POPS BUT KEPT FORECAST
CONSISTENT BY USING THE HIGHER GUIDANCE POPS.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
SATURDAY...THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS AHEAD
OF THE APPROACHING COLD FRONT SATURDAY. CONVECTION MAY CONTINUE
THROUGH THE EVENING DEPENDING ON THE TIMING OF THE FRONTAL
PASSAGE.
SUNDAY THROUGH THURSDAY...HIGH PRESSURE BEHIND THE FRONT WILL
BRING A COOLER AND DRIER AIRMASS INTO THE FORECAST AREA THROUGH
MIDWEEK. MODEL GUIDANCE SUGGESTS TEMPERATURES NEAR OR BELOW
NORMAL.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
DEEP WEST TO SOUTHWEST FLOW ACROSS THE REGION WITH SURFACE TROUGH
ACROSS THE CENTRAL CAROLINAS INTO GA. MOIST AND UNSTABLE
ATMOSPHERE COUPLED WITH WEAK UPPER LEVEL DISTURBANCE SHOULD
TRIGGER AFTERNOON AND EVENING CONVECTION. WILL INCLUDE TEMPO TSRA
IN ALL TAF 21Z-01Z. CONVECTION EXPECTED TO DIMINISH THIS EVENING
AS THE DISTURBANCE MOVES EAST AND LOSS OF HEATING. COULD SEE MVFR
OR LOWER CONDITIONS DEVELOP DURING THE EARLY MORNING FRIDAY...
ESPECIALLY AT AGS/DNL/OGB. VFR TO RETURN TO ALL TAF SITES BY MID-
MORNING.
.EXTENDED AVIATION OUTLOOK...
MAINLY DIURNAL CONVECTION EXPECTED THROUGH SATURDAY NIGHT. A COLD
FRONT WILL CROSS THE AREA SATURDAY NIGHT WITH DRIER AIR FILTERING
IN ON SUNDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
99
Hazardous weather outlook, Sep 10, 2:52 AM EST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
352 AM EDT THU SEP 10 2015
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110800-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
352 AM EDT THU SEP 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 10, 3:03 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
403 PM EDT THU SEP 10 2015
GAZ040-063>065-077-SCZ018-025-030-102100-
MCDUFFIE-LINCOLN-BURKE-RICHMOND-COLUMBIA-MCCORMICK-EDGEFIELD-AIKEN-
403 PM EDT THU SEP 10 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MCDUFFIE...COLUMBIA...
NORTHWESTERN BURKE...SOUTHEASTERN LINCOLN...RICHMOND...SOUTHWESTERN
EDGEFIELD...SOUTHEASTERN MCCORMICK AND SOUTHWESTERN AIKEN COUNTIES...
AT 359 PM EDT...AN AREA OF STRONG THUNDERSTORMS WILL BE MOVING EAST
NORTHEAST INTO THE CSRA OVER THE NEXT HOUR. THE STRONGEST STORM WAS
NEAR THOMSON... MOVING EAST AT 30 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH AUGUSTA...GROVETOWN...EVANS...THOMSON...AUGUSTA...FORT
GORDON...MARTINEZ...BELVEDERE...HEPHZIBAH...HARLEM...BLYTHE...
DEARING...KEYSVILLE...MODOC AND CLARKS HILL.
LAT...LON 3361 8264 3361 8263 3364 8261 3363 8258
3365 8258 3364 8256 3366 8251 3365 8249
3368 8250 3374 8203 3323 8182 3309 8228
3323 8223 3331 8234 3331 8239 3334 8244
3336 8255 3341 8255 3346 8259
TIME...MOT...LOC 1959Z 271DEG 25KT 3353 8244
CJRSpecial weather statement, Sep 10, 4:23 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
523 PM EDT THU SEP 10 2015
SCZ022-028-029-031-102200-
LEE-RICHLAND-SUMTER-KERSHAW-
523 PM EDT THU SEP 10 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KERSHAW...NORTHEASTERN
RICHLAND...NORTHWESTERN LEE AND NORTHWESTERN SUMTER COUNTIES...
AT 522 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHEAST OF FORT
JACKSON...OR 10 MILES EAST OF WOODFIELDS...MOVING NORTHEAST AT 30
MPH.
WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...FOREST ACRES...CAMDEN...DENTSVILLE...WOODFIELDS...ARCADIA
LAKES...WOODFIELD...FORT JACKSON...LUGOFF AND REMBERT.
LAT...LON 3417 8026 3394 8088 3407 8098 3441 8042
TIME...MOT...LOC 2122Z 240DEG 36KT 3410 8076
AWP
Special weather statement, Sep 10, 4:25 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
525 PM EDT THU SEP 10 2015
GAZ065-077-SCZ030-035-102200-
BURKE-RICHMOND-BARNWELL-AIKEN-
525 PM EDT THU SEP 10 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BURKE...SOUTHEASTERN
RICHMOND...BARNWELL AND SOUTH CENTRAL AIKEN COUNTIES...
AT 525 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHWEST OF
SAVANNAH RIVER SITE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...BARNWELL...SAVANNAH RIVER SITE...WILLISTON...SNELLING
AND GIRARD.
LAT...LON 3317 8207 3345 8147 3321 8131 3314 8146
3316 8154 3310 8162 3307 8160 3295 8185
3295 8188
TIME...MOT...LOC 2125Z 240DEG 36KT 3314 8181
AWPSpecial weather statement, Sep 10, 4:26 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
526 PM EDT THU SEP 10 2015
SCZ015-016-102200-
CHESTERFIELD-LANCASTER-
526 PM EDT THU SEP 10 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KERSHAW...CENTRAL
LANCASTER AND NORTHWESTERN CHESTERFIELD COUNTIES...
AT 525 PM EDT...A STRONG THUNDERSTORM WAS OVER ELGIN...OR NEAR
LANCASTER...MOVING EAST AT 30 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...PAGELAND...ELGIN...JEFFERSON AND LANCASTER MILL.
LAT...LON 3481 8046 3481 8034 3461 8033 3461 8041
3462 8041 3461 8080 3479 8080 3482 8052
TIME...MOT...LOC 2125Z 269DEG 25KT 3470 8071Thunderstorm Wind, Burke
- When
- September 10, 4:45 PM EST to 4:49 PM EST
- Where
- Burke County, 0.58 mi W of Old Sardis
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 32.970, -81.760
Sheriff reported trees and powerlines down on Hwy 23 near Sardis.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Heavy Rain in Texas, September 10, 20152 deaths · 52 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, September 10, 2015$13 million · 3 in hail · 21 events
- Hail and Damaging Winds in Kansas, September 10, 2015$4.5 million · 2.75 in hail · 20 events
- Tornado and Flash Flooding in Kansas, September 10, 2015EF1 · 73 events
- Hail and Damaging Winds in Kansas, September 10, 2015$181,000 · 1.75 in hail · 20 events
- Flash Flood and Lightning Strike in Louisiana, September 10, 2015$101,000 · 2 events
- Damaging Winds in South Carolina, September 10, 2015$55,000 · 68 kt wind · 8 events
- Hail and Damaging Winds in North Carolina, September 10, 20152 injured · $26,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, September 10, 2015$50,000 · EF0 · 4 events
- Flooding and Hail in Kansas, September 10, 20151.75 in hail · 29 events
- Hail in Iowa, September 10, 2015$27,000 · 1.75 in hail · 4 events
- Flooding in Massachusetts, September 10, 2015$25,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594094.